Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Dirichlet integral and star-function inequalities


Author: J. R. Quine
Journal: Proc. Amer. Math. Soc. 96 (1986), 249-254
MSC: Primary 31A05; Secondary 30C55, 30D35
MathSciNet review: 818454
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \lambda (z)$ be a smooth function in an annulus, $ \tilde \lambda (z)$ its symmetric rearrangement and $ {\lambda ^ * }(z)$ its star-function. A formula is proved relating $ \Delta {\lambda ^ * },\Delta \lambda $, and the Dirichlet integrands of $ \lambda $ and $ \tilde \lambda $. The formula shows the relationship between Dirichlet integral inequalities and the subharmonicity of $ {\lambda ^ * }$ for subharmonic $ \lambda $, and gives an explicit formula for $ \Delta {\lambda ^ * }$.


References [Enhancements On Off] (What's this?)

  • [1] Albert Baernstein II, Proof of Edrei’s spread conjecture, Proc. London Math. Soc. (3) 26 (1973), 418–434. MR 0374429
  • [2] Albert Baernstein II, Integral means, univalent functions and circular symmetrization, Acta Math. 133 (1974), 139–169. MR 0417406
  • [3] W. Donoghue, Distributions and Fourier transforms, Academic Press, New York, 1969.
  • [4] W. K. Hayman, Multivalent functions, Cambridge Tracts in Mathematics and Mathematical Physics, No. 48, Cambridge University Press, Cambridge, 1958. MR 0108586
  • [5] G. Pólya and G. Szegö, Isoperimetric Inequalities in Mathematical Physics, Annals of Mathematics Studies, no. 27, Princeton University Press, Princeton, N. J., 1951. MR 0043486
  • [6] J. R. Quine, Circular symmetrization and the ∗ function, Complex Variables Theory Appl. 2 (1984), no. 3-4, 341–352. MR 743957
  • [7] J. R. Quine, The Laplacian of the *-function, Topics in complex analysis (Fairfield, Conn., 1983) Contemp. Math., vol. 38, Amer. Math. Soc., Providence, RI, 1985, pp. 121–125. MR 789454, 10.1090/conm/038/15

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31A05, 30C55, 30D35

Retrieve articles in all journals with MSC: 31A05, 30C55, 30D35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818454-8
Article copyright: © Copyright 1986 American Mathematical Society